Women's Health Community
IS THIS NORMAL AFTER PARAGARD IUD INSERTION?
About This Community:

This patient support community is for discussions relating to women's health issues, including bone health, gynecologic cancers, genetic testing, heart disease, infectious diseases, work issues, mammograms, reproductive health, sexuality, domestic abuse and sexual violence.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

IS THIS NORMAL AFTER PARAGARD IUD INSERTION?

Has anyone had a Paragard IUD? Did you have any of these symptoms?

I got mine inserted 3 weeks ago. I've never had a baby, and am 21 years old. The pain was pretty intense but short when I got it inserted. There didn't appear to be complications as it was pretty quick (less than 5 min). I felt weak for a few days afterwards. I walked around a lot the night that I got it inserted, and that was a mistake, as I just wanted to sit and rest from the pain the entire time, but I took public transportation and was out with friends so I had to tough it out.

I experienced pretty bad cramping the next week, and spread out advils throughout the daytime so I could cope. Three weeks later, I still get bad cramps that usually come in the afternoon/ evening, and feel like they're affecting the right side of my uterus more than the left (that's just how it feels). Heat doesn't seem to help much, but I usually get relief from ibuprofen.

I've had sex only once since insertion, two days ago (which is two and half weeks after insertion). I popped a few ibuprofen and a short while later, attempted sex with my boyfriend. I was pleasantly surprised to find that it wasn't painful. An hour after intercourse, intense cramps began, and were present the next morning and  again later that night.

Bleeding has not been an issue. I spotted for a few days after insertion, and on a few other random days, but it hasn't been bad.

The pain feels deep and full-bodied, like it's coming from the core of my lower abdomen and radiating. Then it will stop, and start up again a few seconds later. Sometimes, it's enough to make me double over. If this happens when I'm in class, it's very distracting and I can't pay attention.

Can anyone describe what it feels like if a paragard gets out of place? Has this happened to anyone else?

I could handle this if it was only going to be another month before these symptoms subside, but this really *****. I tried Nuvaring, and hated the hormones. I chose Paragard so I could avoid hormones and be protected from pregnancy.

Any responses would be helpful & appreciated :/
Related Discussions
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Women's Health Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
Top Women's Health Answerers
1527510_tn?1392304944
Blank
Carly1306
United Kingdom
9090222_tn?1401649595
Blank
Madpi
Avatar_f_tn
Blank
old_before_my_time
Avatar_f_tn
Blank
kitty094
London, United Kingdom
136956_tn?1363091289
Blank
ticked
Mississauga, ON
973741_tn?1342346373
Blank
specialmom